Alert archive / Indiana / Lakeshore Flood Statements in 2008
Lakeshore Flood Statement 9, NWS Northern Indiana
NWS Northern Indiana issued this lakeshore flood statement at Jul 13, 2008, 5:28 AM EDT. It took effect at Jul 13, 2008, 7:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2008, 5:28 AM EDT (09:28 UTC)
- In effect from
- Jul 13, 2008, 7:00 AM EDT
- Expired
- Jul 13, 2008, 8:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
240 WHUS43 KIWX 130928 CFWIWX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 528 AM EDT SUN JUL 13 2008 INZ003-MIZ077-131730- /O.NEW.KIWX.LS.S.0009.080713T1100Z-080713T2300Z/ LA PORTE-BERRIEN- 528 AM EDT SUN JUL 13 2008 /428 AM CDT SUN JUL 13 2008/ ...INCREASED RISK OF RIP CURRENTS TODAY... HIGH WAVES ALONG THE LAKE MICHIGAN SHORELINE WILL CAUSE AN INCREASED RISK OF RIP CURRENTS TODAY...CREATING DANGEROUS SWIMMING CONDITIONS. RIP CURRENTS ARE MORE LIKELY NEAR BREAK WALLS...SANDBARS...JETTIES AND PIERS. IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND THEN HEAD BACK TO SHORE. $$
2 follow-up statements
309 WHUS43 KIWX 131447 CFWIWX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1047 AM EDT SUN JUL 13 2008 INZ003-MIZ077-132300- /O.CON.KIWX.LS.S.0009.000000T0000Z-080713T2300Z/ LA PORTE-BERRIEN- 1047 AM EDT SUN JUL 13 2008 /947 AM CDT SUN JUL 13 2008/ ...INCREASED RISK OF RIP CURRENTS TODAY... HIGH WAVES ALONG THE LAKE MICHIGAN SHORELINE WILL CAUSE AN INCREASED RISK OF RIP CURRENTS TODAY...CREATING DANGEROUS SWIMMING CONDITIONS. RIP CURRENTS ARE MORE LIKELY NEAR BREAK WALLS...SANDBARS...JETTIES AND PIERS. IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT... WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND THEN HEAD BACK TO SHORE. $$ JC
414 WHUS43 KIWX 131841 CFWIWX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 241 PM EDT SUN JUL 13 2008 INZ003-MIZ077-140000- /O.EXT.KIWX.LS.S.0009.000000T0000Z-080714T0000Z/ LA PORTE-BERRIEN- 241 PM EDT SUN JUL 13 2008 /141 PM CDT SUN JUL 13 2008/ ...INCREASED RISK OF RIP CURRENTS TODAY... HIGH WAVES ALONG THE LAKE MICHIGAN SHORELINE WILL CAUSE AN INCREASED RISK OF RIP CURRENTS TODAY...CREATING DANGEROUS SWIMMING CONDITIONS. RIP CURRENTS ARE MORE LIKELY NEAR BREAK WALLS...SANDBARS...JETTIES AND PIERS. IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT... WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND THEN HEAD BACK TO SHORE. $$ JC
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at Jul 13, 4:42 AM EDT, 46 minutes earlier.
Area forecast discussion, Jul 13, 4:42 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 AM EDT SUN JUL 13 2008 .SHORT TERM... SIG DRIER AIRMASS WITH MARKED 1.3-1.5 INCHES PWAT REDUCTION WITHIN 6 HRS BEHIND FRONT. SHRA/ISOLD TSRA IMMEDIATELY IN ADVANCE OF THE FRONT NOW EXITING FAR SERN CWA WITH ONLY EARLY AM CHC FOR POINT/CLICK NEXT 2 HOURS AS UPWIND PROFILES AT KIWX/WLCI3 BECOMING STRONGER AND MORE DEEPLY VEERED. LITTLE FORECAST ISSUES IN SHORT TERM. 5H OCCLUDING CIRC N OF LK SUP CONTINUES TO OCCLUDE/FILL AS IT CONTS TO JAMES BAY BY THIS EVENING. AS SYSTEM MOVES ENE/FILLS THE DEEPER COLD CORE AIRMASS REMAINS ACRS NRN GRTLKS AND LOW LEVEL THERMAL PLUME ACRS IA/SD ADVECTS IN. THIS...COMBINED WITH NEAR FULL SUN IN DRY AIRMASS TO KEEP TEMPS CLOSE TO NORMAL AND HAVE RAISED A COUPLE OVER PREV FCST SAVE FOR NEARSHORE AREA WHERE WNW- ONSHORE FLOW TO KEEP A FEW DEGREES COOLER. WHILE STRONGEST CORE OF 925-8H WINDS TO REMAIN NORTH OF CWA...WILL EXPECT APPRECIABLE GUSTS WITH DAYTIME HEATING/MAXIMIZED SFC-1KM LAPSE RATES. IN ADDITION RIP CURRENT POTENTIAL TODAY WITH BUILDING WAVE HEIGHTS/ONSHORE FLOW TO BE ADDRESSED IN CFW/HWO. LITTLE CHANGE TO TEMPS TONIGHT...EXCEPT FOR KBEH WHERE SOME EARLY MON AM DRAINAGE WIND PSBL. AS SFC-8H RIDGE ACRS SRN PLAINS BEGINS TO BUILD NE THROUGH OHIO VALLEY AND INTO SRN GRTLKS TEMPS WILL CONT TO MODERATE PDS 3/4 WITH SLIGHT TWEAKS UPWARD. && .LONG TERM... QUIET WEATHER MID WEEK STILL ON TAP AS STRONG SFC RIDGING HOLDS TUES/WED SHRTWV ENERGY TO THE NORTH. WARMING CONDITIONS MIDWEEK WITH CWA ON WESTERN SIDE OF LL RIDGE. GFS TRENDING STRONGER WITH GRIP OF SOUTHERN US RIDGING AND WEAKER WITH FEATURE CROSSING CANADA MID/LATE WEEK. END RESULT IS SFC BNDRY ADVERTISED TO BE WORKING INTO THE REGION FRI/SAT IS ONCE AGAIN HELD WELL NORTH AND MUCH WARMER AND HUMID CONDITIONS ARE INDICATED MID/LATE WEEK...WITH GUIDANCE REACHING 90 IN MANY LOCATIONS. WILL TREND SLIGHTLY WARMER WITH GFS COMING INTO BETTER AGREEMENT WITH EC ON EVOLUTION OF LARGE SCALE FLOW. ALSO MAINTAIN DRY FORECAST THROUGH THE WEEK AS BOTH MODELS NOW HOLD OFF SIGNIFICANT WEATHER BEYOND FORECAST PERIOD. && .AVIATION... SIG DRIER AIRMASS BEHIND FRONT PUSHING INTO OHIO ATTM. ANTICIPATE VFR THROUGH THE FCST PD AND BEYOND FOR NEXT COUPLE OF DAYS. OF ONLY REAL FCST/LEISURE PILOT CONCERNS TO BE SOME HIR GUSTS MIXING DOWN SUNDAY MIDDAY/AFTN COINCIDENT WITH DIURNAL SFC HEATING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MURPHY LONG TERM...LUDINGTON LM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR LMZ043-046.
Hazardous weather outlook, Jul 12, 10:31 PM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1031 PM EDT SAT JUL 12 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-140245- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1031 PM EDT SAT JUL 12 2008 /931 PM CDT SAT JUL 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...OVERNIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS SOUTH OF A LINE FROM DEFIANCE OHIO TO WINAMAC INDIANA...WITH DECREASING CHANCES TOWARDS DAYBREAK. NO STRONG OR SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-140245- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1031 PM EDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX SCHOTT
Nearby
Lakeshore Flood Statements in Indiana, 2008Lakeshore Flood Statements in Michigan, 2008Every lakeshore flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.